Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 2, 2014, 5:34 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2014, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 2, 2014, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 90 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS53 KILX 022234
SVRILX
ILC033-079-022315-
/O.NEW.KILX.SV.W.0008.140402T2234Z-140402T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT WED APR 2 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 615 PM CDT
* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHEELER...
AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...ROBINSON...WILLOW HILL...OBLONG...EATON...ANNAPOLIS...
HUTSONVILLE...PALESTINE...ROSE HILL...SAM PARR STATE PARK...HUNT
CITY...YALE...BELLAIR...STOY...TRIMBLE...WEST YORK AND CRAWFORD
COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3900 8758 3891 8833 3903 8837 3909 8836
3917 8795 3918 8775 3917 8766 3911 8763
3910 8761 3909 8762 3908 8759 3906 8757
3901 8756
TIME...MOT...LOC 2234Z 258DEG 36KT 3902 8823
HAIL...1.00IN
WIND...<50MPH
$$
SMITH3 follow-up statements
642
WWUS53 KILX 022246
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT WED APR 2 2014
ILC033-079-022315-
/O.CON.KILX.SV.W.0008.000000T0000Z-140402T2315Z/
JASPER IL-CRAWFORD IL-
546 PM CDT WED APR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CRAWFORD AND JASPER COUNTIES UNTIL 615 PM CDT...
AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWTON...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROBINSON...WILLOW HILL...OBLONG...EATON...ANNAPOLIS...HUTSONVILLE...
PALESTINE...HUNT CITY...YALE...BELLAIR...STOY...TRIMBLE...CRAWFORD
COUNTY AIRPORT AND WEST YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3900 8758 3893 8821 3903 8827 3909 8826
3917 8795 3918 8775 3917 8775 3917 8766
3911 8763 3910 8761 3909 8762 3906 8757
3901 8756
TIME...MOT...LOC 2246Z 258DEG 36KT 3901 8810
HAIL...1.00IN
WIND...60MPH
$$
SMITH620
WWUS53 KILX 022259
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CDT WED APR 2 2014
ILC033-079-022315-
/O.CON.KILX.SV.W.0008.000000T0000Z-140402T2315Z/
JASPER IL-CRAWFORD IL-
559 PM CDT WED APR 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CRAWFORD AND NORTHEASTERN JASPER COUNTIES UNTIL 615 PM CDT...
AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILLOW HILL...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROBINSON...OBLONG...EATON...ANNAPOLIS...HUTSONVILLE...PALESTINE...
BELLAIR...STOY...TRIMBLE...CRAWFORD COUNTY AIRPORT AND WEST YORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3900 8758 3898 8770 3895 8806 3902 8812
3910 8810 3917 8795 3918 8775 3917 8775
3917 8766 3914 8765 3910 8761 3909 8762
3906 8757 3901 8756
TIME...MOT...LOC 2259Z 258DEG 36KT 3900 8796
HAIL...1.00IN
WIND...60MPH
$$
SMITH394
WWUS53 KILX 022315
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT WED APR 2 2014
ILC033-079-022323-
/O.EXP.KILX.SV.W.0008.000000T0000Z-140402T2315Z/
JASPER IL-CRAWFORD IL-
615 PM CDT WED APR 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD AND
NORTHEASTERN JASPER COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM
AS IT TRACKS TOWARDS HUTSONVILLE AND TRIMBLE.
LAT...LON 3900 8758 3898 8770 3895 8806 3902 8812
3910 8810 3917 8795 3918 8775 3917 8775
3917 8766 3914 8765 3910 8761 3909 8762
3906 8757 3901 8756
TIME...MOT...LOC 2313Z 258DEG 36KT 3903 8778
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 2, 3:00 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 300 PM CDT Wed Apr 2 2014 .DISCUSSION... ISSUED 300 PM CDT Wed Apr 2 2014 Strong system pulling out of the Great Basin will dominate the weather over the next 36+ hours as it moves across the Plains and Great Lakes. SHORT TERM...Tonight through Friday Morning Developing surface system over southeast Colorado will push east and then northeast over the next several days. A warm front extends east from the low across extreme southern Illinois this afternoon. Thunderstorms near the front have produced some severe weather across Missouri and periods of heavy rain across southern Illinois as far north as Effingham today. The weak wave leading the main trough taking shape over the Rockies that brought this area of rainfall will move east of the area this evening providing a lull in rainfall. As the dynamics begin to increase and the surface low pulls out into the plains late tonight precipitation should redevelop along and north of the warm front and begin to push the front northward across the state. Best push northward of the warm sector will be on Thursday morning. Storm motion suggests storms will move along the east- west front. The stronger storms may be able to tap vorticity along the front to bring a potential for supercells just north of the warm front by midday into middle afternoon. Tornadoes appear possible in this area along with large hail and damaging winds. As the warm sector pushes north, models suggest capping for much of the late afternoon into early evening. Breaks in clouds could add to potential instability and locally break through cap producing some widely scattered storms during the middle and late afternoon. Any storms that do develop will likely be capable of severe hail and winds. The best chances for widespread severe weather will likely occur with the cold front associated with the surface low expected Thursday Night. Model suite from 12z are a bit slower with the frontal passage, but with Low-level jet developing and the resultant increase in shear, CAPE may not have to be very high to produce severe weather along and ahead of the front from middle evening into late Thursday night. Appears that storm mode will begin as discrete cells over Missouri and Arkansas and eventually eveolve into a QLCS by morning. The transition should occur as the convection moves across the Mississippi with the main threat changing from tornadoes and hail, to hail and wind by the time the system reaches I-57 well after midnight. With multiple rain periods, and precip water well over 1.25 inches through much of the time, expected widespread 2-3 inch storm total rain amounts. Will keep current flood watch in effect through 12z Friday. LONG TERM...Friday through Wednesday Winds in wake of system will border on wind advisory criteria as low intensifies across the western Great Lakes on Friday. With the winds, cold advection, and mostly cloudy skies Friday will likely seem more like early March than early April. Temperatures should remain slightly below normal through the weekend. Next system is expected to impact the forecast area beginning Sunday Night and into Monday Night. Models are in agreement that the storm track will be a bit further south as the bulk of the energy is expected to come in the southern stream flow. At this time it appears that we should remain on the cool side of this system which will keep threat of severe weather minimal. However, there is a potential for another round of heavy rain falling on the saturated ground from our current rainfall event. This situation will be watched closely. Barker && .AVIATION... ISSUED 1227 PM CDT Wed Apr 2 2014 Tricky aviation forecast expected through the 18Z TAF valid time across the central Illinois terminals. All of the forecast guidance has been struggling mightily with respect to the precipitation that is currently across parts of the area, and this is having an associated impact on the cig/vsby forecast. If the forecast is wrong at initialization, it gives low confidence to a specific models's forecast or the duration of the period. Current thinking is that this initial storm complex will track east of the area by late this afternoon, then there will be a break in the rainfall for a least a few hours. Additional development is likely tonight as a low level jet traverses the area, and more widespread development is likely for late tonight into Thursday morning as a warm front lifts into the area. Cigs/vsbys should gradually degrade to IFR as the periodic showers/storms impact the area. These low end conditions are most likely by tonight areawide. Once they develop, they should persist until the warm front lifts north of most of the terminals, except perhaps KPIA & KBMI. Bak && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH from 7 PM CDT this evening through Friday morning FOR ILZ042>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 2, 3:07 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT WED APR 2 2014 ILZ027>031-037-038-040-031100- KNOX-MARSHALL-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD- 307 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTHWARD FROM MISSOURI AND SOUTHERN ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL CONTINUE TO LIFT INTO THE AREA THURSDAY WITH SCATTERED THUNDERSTORMS CONTINUING. THEN A STRONG FRONTAL SYSTEM WILL BRING WIDESPREAD THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 1 TO 3 INCHES OF RAIN POSSIBLE FOR THE WEEK. THESE HEAVY RAINS MAY CAUSE FLOODING ON SOME AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-031100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY- VERMILION- 307 PM CDT WED APR 2 2014 ...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTHWARD FROM MISSOURI AND SOUTHERN ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL CONTINUE TO LIFT INTO THE AREA THURSDAY WITH SCATTERED THUNDERSTORMS CONTINUING. THEN A STRONG FRONTAL SYSTEM WILL BRING WIDESPREAD THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCHES OF RAIN POSSIBLE FOR THE WEEK. THESE HEAVY RAINS MAY CAUSE FLOODING ON SOME AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ILZ036-041-031100- FULTON-MASON- 307 PM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A WEATHER DISTURBANCE LIFTS NORTHWARD FROM MISSOURI AND SOUTHERN ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT SMALL HAIL IS POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AROUND HAVANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL CONTINUE TO LIFT INTO THE AREA THURSDAY WITH SCATTERED THUNDERSTORMS CONTINUING. THEN A STRONG FRONTAL SYSTEM WILL BRING WIDESPREAD THUNDERSTORMS THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREATS ARE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCHES OF RAIN POSSIBLE FOR THE WEEK. THESE HEAVY RAINS MAY CAUSE FLOODING ON SOME AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
In the hours before
Local storm report, Apr 2, 5:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HEAVY RAIN ALTAMONT 39.06N 88.75W
04/02/2014 M1.27 INCH EFFINGHAM IL MESONET
TOTAL RAINFALL SO FAR. SWOP REPORT
&&
SMITHLocal storm report, Apr 2, 5:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT WED APR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN FLORA 38.67N 88.48W
04/02/2014 M1.10 INCH CLAY IL MESONET
TOTAL RAINFALL SINCE 0730 THIS MORNING. SWOP REPORT.
&&
SMITHSpecial weather statement, Apr 2, 5:14 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 514 PM CDT WED APR 2 2014 ILZ062-063-066>068-071-022300- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- 514 PM CDT WED APR 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...NORTHERN JASPER...NORTHWESTERN CRAWFORD...SOUTHEASTERN CUMBERLAND... SOUTHEASTERN EFFINGHAM AND SOUTHWESTERN CLARK COUNTIES UNTIL 600 PM CDT... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATSON...OR 10 MILES SOUTH OF EFFINGHAM... MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIETERICH... WHEELER... NEWTON... HIDALGO... WILLOW HILL... HAZEL DELL... OTHER LOCATIONS AFFECTED INCLUDE...HEARTVILLE...ELLIOTSTOWN... LATONA...GILA...SAM PARR STATE PARK AND ROSE HILL. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3924 8795 3900 8786 3888 8857 3905 8863 TIME...MOT...LOC 2214Z 254DEG 28KT 3899 8849 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:03 AM CDT | Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 48 hr |
| Apr 2, 3:41 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Apr 2, 5:14 PM CDT | Special Weather Statement | ILX | Effingham, Jasper | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.